Alert archive / Wisconsin / Flood Watches in 2008
Flood Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flood watch at Feb 16, 2008, 1:14 PM CST for 5 counties in Wisconsin. It took effect at Feb 17, 2008, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 1:14 PM CST (19:14 UTC)
- In effect from
- Feb 17, 2008, 6:00 AM CST
- Expired
- Feb 17, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 42 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flood watch went out at Feb 16, 4:02 AM CST, 9 hours 12 minutes earlier.
Area forecast discussion, Feb 16, 4:02 AM CST, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CST SAT FEB 16 2008
FORECAST FOCUS ON WINTER STORM FOR TONIGHT...SUNDAY AND SUNDAY
NIGHT.
LATEST WATER VAPOR IMAGERY INDICATED FAIRLY ZONAL FLOW ACROSS THE
NORTHERN TIER OF THE COUNTRY. CUTOFF LOW OVER THE SOUTHWEST SLOWLY
MOVING EAST. AT THE SURFACE...STRONG HIGH PRESSURE CENTERED OVER
NORTH CENTRAL ILLINOIS MOVED SLOWLY EAST.
THE HIGH BROUGHT LIGHT WINDS...WHICH HELPED TEMPERATURES FALL TO
VERY COLD LEVELS. MID LEVEL CLOUD DECK HELPING KEEP TEMPERATURES
UP A BIT ACROSS MAINLY NORTHERN AND CENTRAL WISCONSIN...AND INTO
PORTIONS OF SOUTHEAST WISCONSIN.
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MID LEVEL CLOUD DECK SHOULD SLOWLY MOVE EAST OF THE AREA EARLY
THIS MORNING...AS AREA OF FOCUSED WARM AIR ADVECTION SHIFTS EAST.
WEAKER WARM ADVECTION REMAINS ACROSS THE AREA TODAY...WITH
1000/500MB THICKNESSES RISING TO NEAR OR JUST ABOVE 540 DKM. A
WARMUP INTO THE MID TO UPPER 20S SHOULD RESULT...UNDER MOSTLY
SUNNY SKIES.
ATTENTION THEN TURNS TO WINTER STORM FOR LATER TONIGHT INTO SUNDAY
EVENING. 06Z NAM RUN IN BETTER AGREEMENT WITH 00Z GFS AND ECMWF
WITH SURFACE LOW TRACK. THE TRACK IS MAINLY FROM EASTERN OKLAHOMA
AT 00Z SUNDAY...TO CENTRAL MISSOURI AT 12Z SUNDAY...TO SOUTHERN
LAKE MICHIGAN BY 00Z MONDAY...AND INTO NORTHERN LOWER MICHIGAN BY
06Z MONDAY. TRACK OF THE SURFACE LOW WILL BE CRITICAL FOR
PRECIPITATION TYPES AND AMOUNTS ACROSS SOUTHERN WISCONSIN.
THE SYNOPTIC FEATURES FOR UPWARD VERTICAL MOTION REMAIN STRONG.
GOOD DIFFERENTIAL CYCLONIC VORTICITY ADVECTION FROM LEAD SHORTWAVE
TROUGH FROM THE SOUTHWEST FROM 12Z TO 18Z SUNDAY. POSSIBLE JET
CIRCULATION COUPLING SEEN AT 300MB OVER THE AREA. STRONG LOW TO
MID LEVEL FRONTOGENESIS SEEN ON CROSS SECTION OVER THE FORECAST
AREA AT 18Z SUNDAY...ESPECIALLY THE NORTHWEST HALF. FRONTOGENESIS
RESPONSE IN DENDRITE SNOW CRYSTAL GROWTH ZONE ALSO GOOD. STRONG
ISENTROPIC ASCENT AND FOCUSED WARM AIR ADVECTION FOUND ACROSS THE
AREA AS WELL AT 18Z SUNDAY.
MODELS IN GOOD AGREEMENT WITH INITIAL SURGE OF PRECIPITATION WITH
STRONG WARM AIR ADVECTION AND ISENTROPIC ASCENT...SO HAVE ADJUSTED
THE WINTER STORM WATCH START TIME TO 06Z SUNDAY. NAM MORE
AGGRESSIVE WITH WARM AIR ADVECTION AHEAD OF THE SURFACE LOW THAN
THE GFS. THE 546 DKM 1000/500 THICKNESS WAS OVER THE FAR SOUTHEAST
COUNTIES AT 18Z SUNDAY...VERSUS 543 DKM ON THE GFS.
AREA FORECAST SOUNDINGS SHOW GOOD CHANCE OF PRECIPITATION STARTING
OFF AS A RAIN OR FREEZING RAIN PERIOD IN THE SOUTHEAST AND FOR
LOCATIONS JUST NORTHWEST OF THERE...WITH A TRANSITION TO SNOW. THE
NORTHWEST HALF WOULD GENERALLY SEE ALL SNOW.
COPIOUS AMOUNTS OF LIQUID QPF WITH THIS SYSTEM...WITH TOTALS
GENERALLY RANGING FROM 1.00 TO 1.50 INCHES. A MAXIMUM AREA OF 10
INCHES OF SNOW SEEMS QUITE POSSIBLE ALONG A DARLINGTON...TO
MADISON...TO FOND DU LAC CORRIDOR. AMOUNTS WOULD QUICKLY TAPER
DOWN TO THE SOUTHEAST...WHERE THE WARMER AIR MAY PRECLUDE SNOW
FROM STARTING UNTIL LATE IN THE DAY ON SUNDAY.
GIVEN BIG SWITCH FROM YESTERDAY IN LOCATION OF HEAVIEST
SNOWFALL...AND THE POSSIBILITY OF FREEZING RAIN
ACCUMULATION...WILL HOLD OFF ON UPGRADING TO ANY WARNINGS...AND
KEEP THE WINTER STORM WATCH GOING. ONE MORE CONSISTENT RUN OF THE
SHORT TERM MODELS SHOULD THEN ELIMINATE MOST OF THE LINGERING
UNCERTAINTY.
.LONG TERM...MONDAY THROUGH FRIDAY...
SCATTERED SNOW SHOWERS TO PERSIST ON MONDAY...IN CORE OF UPPER
TROUGH. ANOTHER SHOT OF COLD AIR ARRIVES FOR MONDAY NIGHT IN THE
WAKE OF THE LOW. A BRIEF CHANCE OF LIGHT SNOW ON TUESDAY
NIGHT...WITH A VORTICITY MAXIMUM MOVING THROUGH THE AREA.
1000/500MB THICKNESSES STAY ON THE COOL SIDE FOR MOST OF THE WEEK.
&&
.AVIATION...POLAR HIGH PRESSURE TO SHIFT EWD ACROSS SRN WI
TNT...ALTHOUGH BKN-OVC MID LEVEL CLOUDS EXPECTED DUE TO WARM
ADVECTION IN THE MID LEVELS. LGT WLY WINDS WILL TURN SLY ON SAT AS
HIGH CONTINUES TO MOVE AWAY AND A TROUGH OF LOW PRESSURE MOVES
ACROSS THE PLAINS. VRF CONDITIONS WILL PREVAIL TNT AND SAT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
WIZ046-047-051-052-056>060-062>072.
LM...NONE.
&&
SHORT/LONG TERM...WOOD
AVIATION/MARINE...ZAJDELHazardous weather outlook, Feb 16, 4:00 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 AM CST SAT FEB 16 2008 WIZ046-047-051-052-056>060-062>072-171000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 400 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH HAS BEEN POSTED FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN FOR LATE TONIGHT. A MIXTURE OF FREEZING RAIN...SLEET AND SNOW ARE EXPECTED TO DEVELOP OVER SOUTHERN WISCONSIN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH HAS BEEN POSTED FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN FOR SUNDAY INTO SUNDAY EVENING. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO TRACK FROM THE SOUTHERN PLAINS TONIGHT...ACROSS ILLINOIS SUNDAY...AND INTO LOWER MICHIGAN SUNDAY NIGHT. THIS TRACK WOULD FAVOR A BAND OF HEAVY SNOW OVER PORTIONS OF SOUTHERN WISCONSIN...WITH A MIXTURE OF FREEZING RAIN...RAIN...SLEET AND SNOW IN THE SOUTHEAST. CHECK THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS ON THIS DEVELOPING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOW...SLEET AND FREEZING RAIN REPORTS WOULD BE APPRECIATED. LMZ643>646-171000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 400 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED SUNDAY THROUGH MONDAY NIGHT. TZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:26 PM CST | Winter Storm Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 5 more | 31 hr |
| Feb 16, 12:26 PM CST | Winter Weather Advisory | MKX | Dodge, Fond du Lac, Green, Jefferson, Kenosha, Milwaukee and 6 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.